MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 99% stenosed target lesion was located in moderately tortuous and moderately calcified obtuse marginal artery.A 2.50mm x 12mm maverick 2 balloon catheter was advanced for dilatation.However, during the procedure, resistance was encountered and the shaft was broken 10-15 centimeters from the hub.The device was pulled intact from the patient's body and the procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete device return of a maverick 2 mr balloon catheter.Photo media was attached in complaint record.The device was microscopically and visually examined.There were numerous hypotube kinks to the returned portion of the device.At 52.1cm from the strain relief the hypotube was separated, which was also the length of the device returned.The separated end was ovaled in shape indicating the device was kinked prior to separation.No further damages were found.Review of the photo attached in the complaint record depicted a hypotube separation.Two segments were shown, and one segment had a kink visible nearest the separation point to the hypotube.The photo aligns to the reported events.Product analysis confirmed the reported events as there were numerous hypotube kinks and separation to the device contributing to the reported advancing difficulty.The damage to the device is consistent to damage that can occur during preparation, use during the procedure, or post procedure.The media provided was able to confirm the reported events.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15241405
Report Number2124215-2022-28448
Device Sequence Number4785463
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0028485042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient RaceAsian